Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jun 20, 2021, 8:13 PM EDT for Columbus County, North Carolina; Horry County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 20, 2021, 9:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, NC
Counties Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374
WWUS82 KILM 210013
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
813 PM EDT Sun Jun 20 2021
NCZ099-109-110-SCZ054-058-059-210115-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
813 PM EDT Sun Jun 20 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK...CENTRAL
COLUMBUS AND SOUTHEASTERN HORRY COUNTIES UNTIL 915 PM EDT...
At 812 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksville, or near Red Hill, moving northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Myrtle Beach, Conway, North Myrtle Beach, Whiteville, Surfside Beach,
Sunset Beach, Myrtle Beach Airport, Little River, Socastee, Red Hill,
Springmaid Pier, North Myrtle Beach Airport, Garden City, Iredell,
Carolina Shores, Tabor City, Loris, Calabash, Bethel and Hickory
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3364 7913 3365 7913 3365 7912 3366 7914
3366 7915 3368 7916 3371 7919 3373 7919
3375 7922 3376 7922 3437 7867 3402 7834
3382 7865 3380 7871 3375 7881 3365 7892
3357 7905
TIME...MOT...LOC 0012Z 224DEG 40KT 3372 7909
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 7:41 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 20, 7:41 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
741 PM EDT Sun Jun 20 2021
.SYNOPSIS...
Claudette will bring heavy rain and isolated tornados overnight
into Monday morning. After a one day break Monday another round
of heavy rain returns Tuesday. Cooler air will move in on
Wednesday with just a slow recovery Tuesday. The latter part of
the week and weekend look seasonable with the normal June
scattering of thunderstorms.
&&
.UPDATE...
What could be the final organized line of convection (although
in reality there have been only a couple) according to some high
resolution guidance is currently moving southwest to northeast
across the area. Will wait until a bit later to make wholesale
changes to pops, FFA (may remove early) and perhaps other
fields.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
The first 12 to 18 hours of the forecast will be dominated by the
effects of Claudette with showers and wind through about daybreak
Monday. In the wake of the TC, expect isolated showers and storms
Monday and Monday night due to minimal forcing and slightly drier
air over the area. Moisture will return Monday night on SW flow
ahead of an advancing cold with the possibility of a shower or storm
toward daybreak Tuesday.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
PW values surge as high as 2.2" Tuesday ahead of a surface cold
front and upper trough. Not surprising then to see some strong
convective signals in model guidance indicating the chance for some
heavy rainfall. SPC is also highlighting the area for a Marginal
Risk in their Day 3 Convective Outlook. There are some timing
differences that will affect the available instability. Even with
meager instability some wet microbursts should be possible given the
copious deep layer moisture.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A wedge of high pressure builds in from the north Wednesday; some
places struggling to hit 80 as they sky remains overcast. Partial
sunshine returns Thursday as the ridge weakens. Both days represent
a challenging rainfall forecast as moisture appears to be shunted
off the coast but many models are still showing POPs both days....as
a result have lowered forecast values. Friday also not quite as
depicted by model guidance as a weak warm front moves through but
with little support for ascent aloft. Thunderstorms will likely have
fairly normal coverage for the season over the weekend as a few
shortwaves traverse the area while Atlantic high pressure continues
to supply moisture.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Only scattered showers at this time, but there should be some
thunder by mid afternoon. The depression will approach the
region this evening, with more rain and strong winds, with IFR
conditions a good bet. The low pulls out Monday morning, with
strong westerly winds.
Extended Outlook...Convection late Mon thru Wed with a continued
threat for periodic MVFR/IFR conditions.
&&
.MARINE...
Through Monday night...expect frisky conditions through the period
with tropical storm conditions expected tonight into Monday before
and approaching cold front ramps SW flow back up to about SCA levels
by Monday evening. Seas are expected to build tonight to about 5 to
8 FT by midnight then fall slightly during Monday, though 4 to 6
footers could continue into Monday night.
Tuesday through Friday...Southwesterly prefrontal winds Tuesday and
Tuesday night may be sufficient to keep advisory-worthy 6 ft seas in
the area. An abrupt veer with FROPA is slated for Wednesday morning
so even as predominant wave heights fall below criteria there will
be a transition to a shorter period, steeper sea state. Uncommon NE
winds Wednesday night as high pressure wedges in from the north,
followed by a gradual weakening trend on Thursday. Southerly
component returns by Friday and with speeds that will allow
predominant wave heights to continue to abate. Spectral plots are
showing a very long period 1 ft swell as early as Wednesday but
given its small stature will likely be more of a beach hazard than a
boating hazard.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Monday morning for SCZ017-023-024-
032-033-039-054>056-058-059.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
Tropical Storm Watch for SCZ054-056.
NC...Flash Flood Watch through Monday morning for NCZ087-096-099-
105>110.
Tropical Storm Warning for NCZ106-108-110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
UPDATE...SHK/31
NEAR TERM...31
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
MARINE...Hazardous weather outlook, Jun 20, 8:05 PM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 805 PM EDT Sun Jun 20 2021 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 220015- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 805 PM EDT Sun Jun 20 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Thunderstorms through tonight will have the potential to produce severe weather. Isolated tornadoes and damaging wind gusts are the primary severe threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-220015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 805 PM EDT Sun Jun 20 2021 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Thunderstorms through tonight will have the potential to produce severe weather. Isolated waterspouts and heavy rain reducing visibility to less than 0.5 nm are the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-220015- Coastal Brunswick- 805 PM EDT Sun Jun 20 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Thunderstorms through tonight will have the potential to produce severe weather. Isolated tornadoes and damaging wind gusts are the primary severe threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-220015- Coastal Pender-Coastal New Hanover- 805 PM EDT Sun Jun 20 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Thunderstorms through tonight will have the potential to produce severe weather. Isolated tornadoes and damaging wind gusts are the primary severe threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-220015- Coastal Horry-Coastal Georgetown- 805 PM EDT Sun Jun 20 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...TROPICAL STORM WATCH IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Watch. Thunderstorms through tonight will have the potential to produce severe weather. Isolated tornadoes and damaging wind gusts are the primary severe threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Watch. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 20, 6:28 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wilmington NC
628 PM EDT Sun Jun 20 2021
SCZ032-033-039-055-056-202315-
Marion SC-Coastal Georgetown SC-Williamsburg SC-Florence SC-
Inland Georgetown SC-
628 PM EDT Sun Jun 20 2021
...SPECIAL WEATHER STATEMENT FOR FLORENCE...GEORGETOWN...WESTERN
MARION AND WILLIAMSBURG COUNTIES UNTIL 715 PM EDT...
At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake City to 6 miles south of Jamestown.
Movement was northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Georgetown, Marion, Lake City, Kingstree, Andrews, Johnsonville,
Pamplico, Hemingway, Rhems, Cades, Poston, Oatland, Nesmith, Brittons
Neck, Indiantown, Sampit, Plantersville, Outland, Gresham and Earle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3327 7956 3332 7974 3338 7979 3337 7980
3340 7985 3382 7992 3388 7988 3389 7994
3396 7995 3399 7989 3402 7994 3420 7940
3341 7917 3324 7950
TIME...MOT...LOC 2227Z 234DEG 31KT 3387 7979 3320 7973
VAOSpecial weather statement, Jun 20, 6:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington NC
657 PM EDT Sun Jun 20 2021
SCZ017-023-024-032-033-202315-
Marion SC-Marlboro SC-Dillon SC-Florence SC-Darlington SC-
657 PM EDT Sun Jun 20 2021
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...
SOUTHWESTERN DILLON...NORTHEASTERN DARLINGTON...NORTHWESTERN MARION
AND MARLBORO COUNTIES UNTIL 715 PM EDT...
At 657 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cheraw State Park to Claussen. Movement
was northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Florence, Bennettsville, Marion, Darlington, Quinby, Sellers, Blue
Brick, Mont Clare, Mars Bluff, Brownsville, Darlington Raceway,
Florence Darlington Technical College Main Campus, Chavistown, Floyd,
Dovesville, Oak Grove, Auburn, Francis Marion University, Wallace and
Bingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3480 7973 3419 7940 3405 7980 3448 8006
3449 8002 3450 7999 3449 7996 3450 7992
3449 7988 3452 7986 3453 7983 3461 7981
3461 7978 3464 7980 3465 7980 3466 7983
3469 7987 3474 7989 3477 7993 3481 7993
TIME...MOT...LOC 2257Z 240DEG 29KT 3456 7988 3412 7966
VAOSpecial weather statement, Jun 20, 7:16 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
716 PM EDT Sun Jun 20 2021
NCZ087-099-109-SCZ017-023-024-032-033-039-054>056-058-059-210000-
Inland Brunswick NC-Columbus NC-Robeson NC-Northern Horry SC-
Williamsburg SC-Marlboro SC-Dillon SC-Darlington SC-Central Horry SC-
Marion SC-Coastal Georgetown SC-Florence SC-Coastal Horry SC-
Inland Georgetown SC-
716 PM EDT Sun Jun 20 2021
...SPECIAL WEATHER STATEMENT FOR ROBESON...WESTERN COLUMBUS...
FLORENCE...GEORGETOWN...DILLON...NORTHEASTERN DARLINGTON...HORRY...
MARION...MARLBORO AND EASTERN WILLIAMSBURG COUNTIES UNTIL 800 PM
EDT...
At 715 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace to near Pawleys Island. Movement
was northeast at 55 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Florence, Myrtle Beach, Lumberton, Conway, North Myrtle Beach,
Georgetown, Bennettsville, Marion, Dillon, Darlington, DeBordieu
Colony, Mullins, Surfside Beach, Red Springs, Pawleys Island,
Murrells Inlet, Springmaid Pier, Garden City, North Myrtle Beach
Airport and Cherry Grove Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3327 7957 3354 7969 3393 7967 3434 7993
3446 8012 3449 7988 3461 7978 3481 7993
3481 7968 3463 7946 3477 7933 3484 7935
3485 7917 3385 7856 3363 7894 3344 7912
3320 7917 3312 7927 3313 7928
TIME...MOT...LOC 2315Z 226DEG 46KT 3476 7980 3347 7918
VAOSpecial weather statement, Jun 20, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
813 PM EDT Sun Jun 20 2021
NCZ099-109-110-SCZ054-058-059-210115-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
813 PM EDT Sun Jun 20 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BRUNSWICK...CENTRAL
COLUMBUS AND SOUTHEASTERN HORRY COUNTIES UNTIL 915 PM EDT...
At 812 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksville, or near Red Hill, moving northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Myrtle Beach, Conway, North Myrtle Beach, Whiteville, Surfside Beach,
Sunset Beach, Myrtle Beach Airport, Little River, Socastee, Red Hill,
Springmaid Pier, North Myrtle Beach Airport, Garden City, Iredell,
Carolina Shores, Tabor City, Loris, Calabash, Bethel and Hickory
Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3364 7913 3365 7913 3365 7912 3366 7914
3366 7915 3368 7916 3371 7919 3373 7919
3375 7922 3376 7922 3437 7867 3402 7834
3382 7865 3380 7871 3375 7881 3365 7892
3357 7905
TIME...MOT...LOC 0012Z 224DEG 40KT 3372 7909
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:16 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 59 min |
| Jun 20, 9:16 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 59 min |
| Jun 20, 10:15 PM EDT | Special Weather Statement | ILM | Brunswick | 60 min |
| Jun 20, 10:45 PM EDT | Special Marine Warning | ILM | 30 min | |
| Jun 20, 11:05 PM EDT | Special Weather Statement | ILM | Brunswick, Pender | 55 min |
| Jun 20, 11:45 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 2 hr |
| Jun 21, 12:55 AM EDT | Special Marine Warning | ILM | 21 min | |
| Jun 21, 1:02 AM EDT | Special Marine Warning | ILM | 28 min | |
| Jun 21, 4:58 AM EDT | Small Craft Advisory | ILM | 41 hr | |
| Jun 20, 9:36 PM EDT | Areal Flood Advisory | ILM | Georgetown | 94 min |
| Jun 20, 9:57 PM EDT | Special Weather Statement | ILM | Georgetown | 63 min |
Nearby
Special Weather Statements in North Carolina, 2021Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.